Teen arrested in Sherwood after girls OD on synthetic drug '25i'

Print
Email
|

by Evan Sernoffsky, KGW.com Staff

NWCN.com

Posted on February 3, 2014 at 9:39 AM

SHERWOOD, Ore. – Authorities in Sherwood arrested a teen after two teenage girls overdosed from an illicit synthetic hallucinogen called “25i,” deputies said.

It all started around 5 p.m. Friday when an off-duty deputy spotted a 16-year-old girl having a seizure on the side of the road on Southwest Woodhaven Drive, said Sgt. David Thompson with the Washington County Sheriff’s Office.

The deputy immediately pulled over and started helping the teen, who was with two other teens, one male and one female. Paramedics and other deputies showed up to help when the other teenage girl started having a seizure.

The 17-year-old male told deputies he had no idea what caused the girls to have seizures. He was not cooperative and left the scene, Thompson said.

The girls were taken to the hospital where they told a deputy they had taken the drug “25i,” an illicit synthetic hallucinogen that can have severe side effects, including seizures.

More: DEA information of "25i"

Both girls are expected to recover.

"It's very frightening to me that in the past two weeks we've seen multiple cases," said addiction expert Dr. Andrew Mendenhall. "That tells us this substance has found its way into the community, and I would strongly encourage all parents of young adults, and anyone that thinks this is safer, to really think twice."

Deputies tracked down the 17-year-old male, whom they said supplied the drug to the girls. They seized a small amount of what they believe are illegal narcotics but the substance has not yet been tested.

The teen was charged with two counts of recklessly endangering another person and turned over to the Washington County Juvenile Department.

Deputies said the same drug may have been distributed to numerous people in the Sherwood area. They cautioned parents to keep a lookout for abnormal behavior from their children and to seek medical attention if there are any signs of an overdose.

Anyone with more information about the case was urged to call the Washington County Sheriff’s Office at 503-629-0111.

Print
Email
|